Arithmetic properties of signed Selmer groups at non-ordinary primes
Annales de l'Institut Fourier, Volume 69 (2019) no. 3, p. 1259-1294

We extend many results on Selmer groups for elliptic curves and modular forms to the non-ordinary setting. More precisely, we study the signed Selmer groups defined using the machinery of Wach modules over p -cyclotomic extensions. First, we provide a definition of residual and non-primitive Selmer groups at non-ordinary primes. This allows us to extend techniques developed by Greenberg (for p-ordinary elliptic curves) and Kim (p-supersingular elliptic curves) to show that if two p-non-ordinary modular forms are congruent to each other, then the Iwasawa invariants of their signed Selmer groups are related in an explicit manner. Our results have several applications. First of all, this allows us to relate the parity of the analytic ranks of such modular forms generalizing a recent result of the first-named author for p-supersingular elliptic curves. Second, we can prove a Kida-type formula for the signed Selmer groups generalizing results of Pollack and Weston.

Nous généralisons de nombreux résultats sur les groupes de Selmer des courbes elliptiques et des formes modulaires dans le cas non-ordinaire. Plus précisément, nous étudions les groupes de Selmer signés définis au moyen de la théorie du module de Wach sur les p -extensions cyclotomiques. Nous commençons par donner une définition de groupes de Selmer résiduels et non-primitifs pour les nombres premiers non-ordinaires. Cela nous permet d’étendre les techniques développées par Greenberg (pour les courbes elliptiques ordinaires en p) et par Kim (pour les courbes elliptiques supersingulières en p) pour démontrer que si deux formes modulaires non-ordinaires p sont congruentes, alors les invariants d’Iwasawa de leurs groupes de Selmer sont reliés de manière explicite. Nos résultats ont plusieurs applications. Dans un premier temps, ils nous permettent de relier la parité des rangs analytiques de telles formes modulaires en généralisant un résultat récent du premier auteur sur les courbes elliptiques supersingulières en p. Dans un deuxième temps, nous pouvons démontrer une formule à la Kida pour les groupes de Selmer signés en généralisant les résultats de Pollack et Weston.

Received : 2017-04-03
Revised : 2018-03-15
Accepted : 2018-04-26
Published online : 2019-06-03
DOI : https://doi.org/10.5802/aif.3270
Classification:  11R18,  11F11,  11R23,  11F85
Keywords: Cyclotomic extensions, Selmer groups, modular forms, non-ordinary primes
@article{AIF_2019__69_3_1259_0,
     author = {Hatley, Jeffrey and Lei, Antonio},
     title = {Arithmetic properties of signed Selmer groups at non-ordinary primes},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {69},
     number = {3},
     year = {2019},
     pages = {1259-1294},
     doi = {10.5802/aif.3270},
     zbl = {07067431},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2019__69_3_1259_0}
}
Arithmetic properties of signed Selmer groups at non-ordinary primes. Annales de l'Institut Fourier, Volume 69 (2019) no. 3, pp. 1259-1294. doi : 10.5802/aif.3270. https://aif.centre-mersenne.org/item/AIF_2019__69_3_1259_0/

[1] Berger, Laurent Bloch and Kato’s exponential map: three explicit formulas, Doc. Math., Tome Extra Vol. (2003), pp. 99-129 | MR 2046596 | Zbl 1064.11077

[2] Berger, Laurent Limites de représentations cristallines, Compos. Math., Tome 140 (2004) no. 6, pp. 1473-1498 | Article | MR 2098398 | Zbl 1071.11067

[3] Berger, Laurent; Li, Hanfeng; Zhu, Hui June Construction of some families of 2-dimensional crystalline representations, Math. Ann., Tome 329 (2004) no. 2, pp. 365-377 | MR 2060368 | Zbl 1085.11028

[4] Bosma, Wieb; Cannon, John; Playoust, Catherine The Magma algebra system. I. The user language, J. Symb. Comput., Tome 24 (1997) no. 3-4, pp. 235-265 | Article | MR MR1484478 | Zbl 0898.68039

[5] Deligne, Pierre Formes modulaires et représentations l-adiques, Séminaire Bourbaki 1968/69, Springer (Lecture Notes in Mathematics) Tome 179 (1971), pp. 139-172 | Article | Zbl 0206.49901

[6] Diamond, Fred; Flach, Matthias; Guo, Li The Tamagawa number conjecture of adjoint motives of modular forms, Ann. Sci. Éc. Norm. Supér., Tome 37 (2004), pp. 663-727 | Article | MR 2103471 | Zbl 1121.11045

[7] Emerton, Matthew; Pollack, Robert; Weston, Tom Variation of Iwasawa invariants in Hida families, Invent. Math. (2006) no. 163, pp. 523-580 | Article | MR 2207234 | Zbl 1093.11065

[8] Flach, Matthias A generalization of the Cassels–Tate Pairing, J. Reine Angew. Math. (1990) no. 412, pp. 113-127 | MR 1079004 | Zbl 0711.14001

[9] Greenberg, Ralph Iwasawa theory for p-adic representations, Algebraic number theory - in honor of K. Iwasawa, Academic Press Inc. (Advanced Studies in Pure Mathematics) Tome 17 (1989), pp. 97-137 | Article | MR 1097613 | Zbl 0739.11045

[10] Greenberg, Ralph Iwasawa theory for elliptic curves, Arithmetic theory of elliptic curves (Cetraro, 1997), Springer (Lecture Notes in Mathematics) Tome 1716 (1999), pp. 51-144 | Article | MR 1754686 | Zbl 0946.11027

[11] Greenberg, Ralph; Vatsal, Vinayak On the Iwasawa invariants of elliptic curves, Invent. Math., Tome 142 (2000) no. 1, pp. 17-63 | Article | MR 1784796 | Zbl 1032.11046

[12] Hachimori, Yoshitaka; Matsuno, Kazuo An analogue of Kida’s formula for the Selmer groups of elliptic curves, J. Algebr. Geom., Tome 8 (1999) no. 3, pp. 581-601 | MR 1689359 | Zbl 1081.11508

[13] Hatley, Jeffrey Rank parity for congruent supersingular elliptic curves, Proc. Am. Math. Soc., Tome 145 (2017) no. 9, pp. 3775-3786 | Article | MR 3665032 | Zbl 1374.14029

[14] Hatley, Jeffrey; Lei, Antonio (Magma scripts related to Arithmetic properties of signed Selmer groups at nonordinary primes, available at http://www.math.union.edu/~hatleyj/SignedSelmer.magma)

[15] Kato, Kazuya p-adic Hodge theory and values of zeta functions of modular forms, Cohomologies p-adiques et applications arithmétiques. III, Société Mathématique de France (Astérisque) Tome 295 (2004), pp. 117-290 | Zbl 1142.11336

[16] Kim, Byoung Du The Iwasawa invariants of the plus/minus Selmer groups, Asian J. Math., Tome 13 (2009) no. 2, pp. 181-190 | MR 2559107 | Zbl 1268.11078

[17] Kim, Byoung Du The plus/minus Selmer groups for supersingular primes, J. Aust. Math. Soc., Tome 95 (2013) no. 2, pp. 189-200 | MR 3142355 | Zbl 1291.11094

[18] Kobayashi, Shin-Ichi Iwasawa theory for elliptic curves at supersingular primes, Invent. Math., Tome 152 (2003) no. 1, pp. 1-36 | Article | MR 1965358 | Zbl 1047.11105

[19] Lei, Antonio Iwasawa theory for modular forms at supersingular primes, Compos. Math., Tome 147 (2011) no. 3, pp. 803-838 | MR 2801401 | Zbl 1234.11148

[20] Lei, Antonio; Loeffler, David; Zerbes, Sarah Livia Wach modules and Iwasawa theory for modular forms, Asian J. Math., Tome 14 (2010) no. 4, pp. 475-528 | MR 2774276 | Zbl 1281.11095

[21] Lei, Antonio; Loeffler, David; Zerbes, Sarah Livia Coleman maps and the p-adic regulator, Algebra Number Theory, Tome 5 (2011) no. 8, pp. 1095-1131 | MR 2948474 | Zbl 1271.11100

[22] Lei, Antonio; Loeffler, David; Zerbes, Sarah Livia On the asymptotic growth of Bloch-Kato-Shafarevich-Tate groups of modular forms over cyclotomic extensions, Can. J. Math., Tome 69 (2017) no. 4, pp. 826-850 | MR 3679697 | Zbl 06764650

[23] Lei, Antonio; Ponsinet, Gautier Functional equations for multi-signed Selmer groups, Ann. Math. Qué., Tome 41 (2017) no. 1, pp. 155-167 | MR 3639655 | Zbl 06760541

[24] Li, Wen-Ch’Ing Winnie Newforms and functional equations, Math. Ann., Tome 212 (1975) no. 4, pp. 285-315 | Article | MR 369263 | Zbl 0278.10026

[25] Loeffler, David; Zerbes, Sarah Livia Iwasawa theory and p-adic L-functions over p 2 -extensions, Int. J. Number Theory, Tome 10 (2014) no. 8, pp. 2045-2095 | Article | MR 3273476 | Zbl 1314.11066

[26] Nekovář, Jan Some consequences of a formula of Mazur and Rubin for arithmetic local constants, Algebra Number Theory, Tome 7 (2013) no. 5, pp. 1101-1120 | Article | MR 3101073 | Zbl 1368.11059

[27] Perrin-Riou, Bernadette Théorie d’Iwasawa des représentations p-adiques sur un corps local, Invent. Math., Tome 115 (1994) no. 1, pp. 81-161 | Article | Zbl 0838.11071

[28] Perrin-Riou, Bernadette Fonctions L p-adiques des représentations p-adiques, Société Mathématique de France, Astérisque, Tome 229 (1995), 198 pages | Zbl 0845.11040

[29] Perrin-Riou, Bernadette Arithmétique des courbes elliptiques à réduction supersingulière en p, Exp. Math., Tome 12 (2003), pp. 155-186 | Article | Zbl 1061.11031

[30] Pollack, Robert; Weston, Tom Kida’s formula and congruences of modular forms, Doc. Math., Tome extra volume (in honor of John Coates) (2006), pp. 615-630 | Zbl 1142.11077

[31] Pollack, Robert; Weston, Tom Mazur-Tate elements of non-ordinary modular forms, Duke Math. J., Tome 156 (2011) no. 3, pp. 349-385 | Article | Zbl 1259.11100

[32] Sprung, Florian E. Ito Iwasawa theory for elliptic curves at supersingular primes: a pair of main conjectures, J. Number Theory, Tome 132 (2012) no. 7, pp. 1483-1506 | Article | MR 2903167 | Zbl 1284.11147

[33] Vignéras, Marie-France Correspondance modulaire galois - quaternions pour un corps p-adique, Springer (1989), pp. 254-266 | Article | Zbl 0694.12012